Discussions that mention atenolol

Heart Disorders board


Hello all,
I have recently been experiencing more frequent Palps and heard that Magnesium is helpful in treating them. I started taking this a few days ago but am worried it will interfere with my atenolol. I take 1 magnesium tablet daily and 35 mg of atenolol. Just wondering if this is something I should talk to my doc about. I hate palps and didnt notice them at all till I started this darn atenolol. Everytime I mention it to my doc he says atenolol is suppose to help them.. Not me. I hate this drug.
There's no interaction. You can mention it to your doctor when you see him next time if you wish. The magnesium is a very good idea.

BTW, atenolol doesn't come in 35 mg. size.
I used to take atenolol and switched to pindolol its the same type of drug but its friendly with magnesium,. I had bathroom problems bad with magnesium. I had to cut down to where it was helping my heart but not moy belly. Good luck Mention the pindolol to the doc its better and there isnt as many side effects.
Thanks for the replies, I have since stoped taking my magnesium because i am feeling a little more light headed than usual. I have a vestibular condition and have light headness 24/7. Anyway i dont know if i am just having an episode or it is the magnesium. When I was taking it I noticed my palps had gone away. So we will see. Lenin I know they dont make 35 mg of Atenolol I take 25 and cut another in half at night. That is why I said 35mg.. Well I will restart my magnesium once this dizziness subsides to see what the cause is..
I've been on 25mg of atenolol for several years now, I think my body has become immuned to it because I had starting getting alot of ectopic beats. I read about magnesium and how it was supposed to help with palps. Well it didnt for me either..in fact it made it waaayyy worse!! I was a wreck! I got off the magnesium and prayed! Wala! the palps stopped just like that..and I havent had any since. I am now, however, beginning to get jaw and shoulder pain all over again...and right now I am having indigestion to boot... and I take prilosec..so I dont know whats going on. I think maybe its psychosamatic cause someone suggested to me that the stents I have have been known to cause heart attacks..and ever since then I have been going crazy worrying about it, cause I had my last stent put in about 3-4 weeks ago. AGGGHHHHHH I hate this constant obsession over my heart health!
My doctor prescribed Atenolol for my palps....25mg to be taken if I needed too. I started taking a magnesium tablet at night and I havent had to take any of the atenolol yet, because the magnesium helped my palps so much...OR I also begin to take protonix for acid reflux at the same time. Anyway, my palps are improved....I dont know that I ever want to take any of the Atenolol, I have read so much about it.
Mileena
YIKES! what did you read about atenolol???:eek: